It is shown that the reduced particle dynamics of (2+1)-dimensional gravity in the maximally slicing gauge has a Hamiltonian form. This is proved directly for the two-body problem and for the three-body problem by using the Garnier equations for isomonodromic transformations. For a number of particles greater than three the existence of the Hamiltonian is shown to be a consequence of a conjecture by Polyakov which connects the accessory parameters of the Fuchsian differential equation which solves the SU(1,1) Riemann-Hilbert problem, to the Liouville action of the conformal factor which describes the space metric. We give the exact diffeomorphism which transforms the expression of the spinning cone geometry in the Deser-Jackiw-'t Hooft gauge to the maximally slicing gauge. It is explicitly shown that the boundary term in the action, written in Hamiltonian form gives the Hamiltonian for the reduced particle dynamics. The quantum mechanical translation of the two-particle Hamiltonian gives rise to the logarithm of the Laplace-Beltrami operator on a cone whose angular deficit is given by the total energy of the system irrespective of the masses of the particles thus proving at the quantum level a conjecture by 't Hooft on the two-particle dynamics. The quantum mechanical Green function for the two-body problem is given.

Hamiltonian structure and quantization of 2+1 dimensional gravity coupled to particles / L. CANTINI; P. MENOTTI; D. SEMINARA. - In: CLASSICAL AND QUANTUM GRAVITY. - ISSN 0264-9381. - STAMPA. - 18:(2001), pp. 2253-2275. [10.1088/0264-9381/18/12/302]

Hamiltonian structure and quantization of 2+1 dimensional gravity coupled to particles

SEMINARA, DOMENICO
2001

Abstract

It is shown that the reduced particle dynamics of (2+1)-dimensional gravity in the maximally slicing gauge has a Hamiltonian form. This is proved directly for the two-body problem and for the three-body problem by using the Garnier equations for isomonodromic transformations. For a number of particles greater than three the existence of the Hamiltonian is shown to be a consequence of a conjecture by Polyakov which connects the accessory parameters of the Fuchsian differential equation which solves the SU(1,1) Riemann-Hilbert problem, to the Liouville action of the conformal factor which describes the space metric. We give the exact diffeomorphism which transforms the expression of the spinning cone geometry in the Deser-Jackiw-'t Hooft gauge to the maximally slicing gauge. It is explicitly shown that the boundary term in the action, written in Hamiltonian form gives the Hamiltonian for the reduced particle dynamics. The quantum mechanical translation of the two-particle Hamiltonian gives rise to the logarithm of the Laplace-Beltrami operator on a cone whose angular deficit is given by the total energy of the system irrespective of the masses of the particles thus proving at the quantum level a conjecture by 't Hooft on the two-particle dynamics. The quantum mechanical Green function for the two-body problem is given.
18
2253
2275
L. CANTINI; P. MENOTTI; D. SEMINARA
File in questo prodotto:
File Dimensione Formato  
Classical and Quantum Gravity Volume 18 issue 12 2001 [doi 10.1088%2F0264-9381%2F18%2F12%2F302] Cantini, Luigi; Menotti, Pietro; Seminara, Domenico -- Hamiltonian structure and quantization of (2+1)-d.pdf

Accesso chiuso

Tipologia: Pdf editoriale (Version of record)
Licenza: DRM non definito
Dimensione 182.22 kB
Formato Adobe PDF
182.22 kB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in FLORE sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/2158/223000
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 13
  • ???jsp.display-item.citation.isi??? 14
social impact